Submit Manuscript  

Article Details


The Paradoxical Reaction to Rituximab in Six Granulomatosis with Polyangiitis Patients: How Could it be Explained and Managed?

[ Vol. 17 , Issue. 3 ]

Author(s):

Samira Alesaeidi, Seyed Mohammad Piri and Soheil Tavakolpour*   Pages 327 - 330 ( 4 )

Abstract:


Background: Granulomatosis with polyangiitis is a systemic anti-neutrophil cytoplasmic antibody-associated vasculitides (AAVs), mainly involving the respiratory tract and renal system. Treatment by Rituximab as a next-generation therapy in ANCA-associated vasculitis is associated with promising outcomes in GPA patients. Despite symptoms improvements, disease recurrence and drug reaction are a challenging topic nowadays.

Objectives: In this study, we examined six GPA patients who were confirmed to have paradoxical reactions to rituximab and then described how to control their symptoms.

Methods: In this study, all the systemic GPA patients (diagnosed based on ACR/EULAR criteria) who received RTX in Amir-Allam hospital were monitored for any sign of disease exacerbation up to 3 months after RTX exposure.

Results: From 78 GPA-diagnosed patients, six, including one man and five women with the mean age of 37.3 ± 13.8, were identified for exacerbation after RTX administration

Conclusion: According to our observation, it could be recommended not to deprive the patient of the benefits of RTX treatment due to the early patient's possible complications.

The, Paradoxical, Reaction, to, Rituximab, in, Six, Granulomatosis, with, Polyangiitis, Patients:, How, Could, it, be, Explained, and, Managed?

Affiliation:

Rheumatology and Internal Medicine, Rheumatology Research Center, Tehran University of Medical Sciences, Tehran, Rheumatology and Internal Medicine, Rheumatology Research Center, Tehran University of Medical Sciences, Tehran, Genomic Research Center, Shahid Beheshti University of Medical Sciences, Tehran



Read Full-Text article